Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 170, NWS Atlanta, GA

June 22, 2000Bibb County, Twiggs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2000, 7:03 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2000, 7:03 PM EDT (23:03 UTC)
Expired
Jun 22, 2000, 7:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Whole counties

Counties Bibb County, GA, Twiggs County, GA

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:10 PM EDTHail 1.75Sofkee, GAThe public reported mostly dime, but some quarter to golfball size hail in Sofkee near the intersection of U.S. Highway 41 and Georgia Highway 247. The hail cracked a car windshield in the area.
Jun 22, 7:15 PM EDTThunderstorm WindMacon, GAThe public reported a tree down on a car on Finneydale Drive.
Jun 22, 7:27 PM EDTThunderstorm WindHuber, GAThe Twiggs county 911 center and the public reported trees down on Interstate 16 at Exit 12 near Horseshoe Circle.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 222303
SVRATL
GAC021-289-222330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF MACON...OR ABOUT 6 MILES NORTH
  OF CENTERVILLE...MOVING EAST AT 10 MPH.

IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:55 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 3:55 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU JUN 22 2000

WEAK SHORT WAVE PASSES ACROSS STATE OVERNIGHT WITH DRIER AIR
FILTERING IN WITH NORTHWEST FLOW. THUNDERSTORMS FORMING ATL-AHN AT
FORECAST TIME AND THINK THIS WILL BE THE NORTHERN EDGE OF ACTIVITY
EARLY THIS EVENING WITH BETTER CHANCES IN CENTRAL GA. HOWEVER BY
MIDNIGHT MOST OF THE SHWRS/TSTMS SHOULD BE OVER. FRIDAY SHOULD SEE
DRY WEATHER FOR CWA AS HIGH UPR HIGH BUILDS A BIT INTO AREA. EXPECT
TEMPS TO REACH BACK INTO THE 90S MUCH OF AREA AGAIN. ON SATURDAY
SOME MOISTURE BEGINS TO RETURN AND UPPER HIGH SEEMS TO SHIFT BACK
WEST WITH WEAK TROF ACROSS STATE. HOWEVER THINK CHANCE OF ANY
PRECIPITION WILL HOLD OFF UNTIL FIRST OF WEEK.

ATL 69/95/69/93 1001   AHN 68/95/68/94 1001
MCN 69/97/70/97 3-01   CSG 72/98/72/97 3-01
RMG 65/94/65/95 -001

.ATL...NONE.

In the hours before

Local storm report, Jun 22, 4:34 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

145 PM     10 E KNOXVILLE            GA   WIND DAMAGE
06/22/00   CRAWFORD                       TREES UPROOTED NEAR LOWER
                                          HARTLEY BRIDGE ROAD

145 PM     BYRON                     GA   WIND DAMAGE
06/22/00   PEACH                          LARGE LIMBS BLOWN DOWN

335 PM     5 E ARABI                 GA   WIND DAMAGE
06/22/00   SUMTER                         2 TREES DOWN BLOCKING ROAD
                                          NEAR THE CRISP COUNTY LINE

200 PM     4 E MT VERNON             GA   WIND DAMAGE
06/22/00   MONTGOMERY                     DEPUTY REPORTED 11 TREES
                                          DOWN

320 PM     LAKE BLACKSHEAR           GA   WIND DAMAGE
06/22/00   CRISP                          DEPUTY REPORTED 2 TREES
                                          DOWN

335 PM     4 W ABBEVILLE             GA   0.75 INCH HAIL
06/22/00   WILCOX                         LOTS OF SMALL HAIL UP TO
                                          DIME SIZE.
Local storm report, Jun 22, 4:34 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

145 PM     10 E KNOXVILLE            GA   WIND DAMAGE
06/22/00   CRAWFORD                       TREES UPROOTED NEAR LOWER
                                          HARTLEY BRIDGE ROAD

145 PM     BYRON                     GA   WIND DAMAGE
06/22/00   PEACH                          LARGE LIMBS BLOWN DOWN

335 PM     5 E ARABI                 GA   WIND DAMAGE
06/22/00   SUMTER                         2 TREES DOWN BLOCKING ROAD
                                          NEAR THE CRISP COUNTY LINE

200 PM     4 E MT VERNON             GA   WIND DAMAGE
06/22/00   MONTGOMERY                     DEPUTY REPORTED 11 TREES
                                          DOWN

320 PM     LAKE BLACKSHEAR           GA   WIND DAMAGE
06/22/00   CRISP                          DEPUTY REPORTED 2 TREES
                                          DOWN

335 PM     4 W ABBEVILLE             GA   0.75 INCH HAIL
06/22/00   WILCOX                         LOTS OF SMALL HAIL UP TO
                                          DIME SIZE.
Local storm report, Jun 22, 4:52 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT THU JUN 22 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

145 PM     10 E KNOXVILLE            GA   WIND DAMAGE
06/22/00   CRAWFORD                       TREES UPROOTED NEAR LOWER
                                          HARTLEY BRIDGE ROAD

145 PM     BYRON                     GA   WIND DAMAGE
06/22/00   PEACH                          LARGE LIMBS BLOWN DOWN

200 PM     4 E MT VERNON             GA   WIND DAMAGE
06/22/00   MONTGOMERY                     DEPUTY REPORTED 11
                                          TREES DOWN

320 PM     LAKE BLACKSHEAR           GA   WIND DAMAGE
06/22/00   CRISP                          DEPUTY REPORTED 2 TREES
                                          DOWN

335 PM     4 W ABBEVILLE             GA   0.75 INCH HAIL
06/22/00   WILCOX                         LOTS OF SMALL HAIL UP
                                          TO DIME SIZE

335 PM     5 E ARABI                 GA   WIND DAMAGE
06/22/00   SUMTER                         2 TREES DOWN BLOCKING ROAD
                                          NEAR THE CRISP COUNTY LINE
Special weather statement, Jun 22, 4:54 PM EDT, 2 hours 9 minutes before
GAZ053>055-222145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT THU JUN 22 2000

A BAND OF THUNDERSTORMS...SOME WITH HEAVY RAIN AND FREQUENT DANGEROUS
CLOUD-TO-GROUND LIGHTNING...EXTENDS ACROSS NORTHERN COWETA...NORTHERN
FAYETTE...AND SOUTHERN CLAYTON COUNTIES.  THE THUNDERSTORMS EXTEND
FROM NORTHWEST OF NEWNAN...ACROSS THE REDWINE LAKE AREA...TO
TYRONE...TO FAYETTEVILLE...TO IRONDALE.  THE HEAVIEST PART OF THE
BAND OF THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND NORTHEAST
COWETA COUNTY AND NORTHWEST FAYETTE COUNTY AND WILL AFFECT THE CITIES
OF NEWNAN...TYRONE...AND PEACHTREE CITY DURING THE NEXT 30 MINUTES.
STRONG GUSTY WINDS WILL PRECEDE THE LINE OF THUNDERSTORMS...WHICH
WILL THEN BE FOLLOWED BY BRIEF HEAVY RAIN AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING AS THE STORMS MOVE EAST-SOUTHEAST AROUND 15 MPH.
RAINFALL AMOUNTS WILL AVERAGE 1/4 TO 1/2 INCH...ALTHOUGH A FEW SPOTS
IN NORTH AND NORTHEAST COWETA COUNTY COULD RECEIVE UP TO 1 INCH OF
RAIN.

RAB
Special weather statement, Jun 22, 5:40 PM EDT, 1 hour 23 minutes before
GAZ048-053>058-067-068-070-222230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT THU JUN 22 2000

A BAND OF THUNDERSTORMS CONTINUES TO AFFECT THE SOUTHERN COUNTIES OF
THE ATLANTA METROPOLITAN AREA.  THE THUNDERSTORMS EXTEND FROM THE
EASTERN PORTIONS OF HENRY COUNTY...EAST OF BLACKSVILLE...TO
HAMPTON...TO SUNNY SIDE IN NORTHERN SPALDING COUNTY...TO NEAR
BROOKS IN SOUTHEASTERN FAYETTE COUNTY...TO HARALSON IN SOUTHEASTERN
COWETA COUNTY...TO LUTHERSVILLE IN NORTHERN MERIWETHER COUNTY...TO
HOGANSVILLE IN NORTHEASTERN TROUP COUNTY AND IS MOVING EAST-
SOUTHEAST AROUND 10 MPH.  THE EASTERN PORTION OF THIS BAND IS THE
MOST INTENSE...WHILE THE WESTERN PORTION HAS DIMINISHED CONSIDERABLY
DURING THE PAST HOUR. RESIDENTS ACROSS SOUTHERN HENRY...NORTHWESTERN
BUTTS...AND NORTHERN SPALDING COUNTY SHOULD BE ALERT FOR GUSTY
WINDS...FOLLOWED BY FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
BRIEF VERY HEAVY RAIN. RAINFALL AMOUNTS BETWEEN LOCUST GROVE AND
HAMPTON WILL AVERAGE AROUND 3/4 INCH...WITH A FEW SPOTS RECEIVING UP
TO 1 1/4 INCHES OF RAIN.

RAB

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:05 PM EDTSevere Thunderstorm WarningFFCBleckley25 min
Jun 22, 1:38 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach37 min
Jun 22, 1:49 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs41 min
Jun 22, 3:19 PM EDTSevere Thunderstorm WarningFFCCrisp26 min
Jun 22, 3:31 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox29 min
Jun 22, 5:06 PM EDTSevere Thunderstorm WarningFFCGlascock24 min
Jun 22, 5:34 PM EDTSevere Thunderstorm WarningFFCGlascock, Washington26 min
Jun 22, 6:12 PM EDTSevere Thunderstorm WarningFFCJefferson18 min
Jun 22, 7:24 PM EDTSevere Thunderstorm WarningFFCTwiggs36 min
Jun 22, 7:56 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs, Wilkinson34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.